It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • my BP went up to 130/100 medication or asthma cause this?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-24-2008, 12:33 PM   #1
    kg21678
    Member
    (male)
     
    kg21678's Avatar
     
    Join Date: May 2007
    Location: United States
    Posts: 98
    kg21678 HB User
    my BP went up to 130/100 medication or asthma cause this?

    Hey so last night I went to the hospital because I had a rapid heart beat and difficulty breathing, no pain, a little tightness in the chest, but keep in mind I am sick and have been for 3 weeks. I was taking what was the 3rd anti biotic in 3 weeks, I took 400 mg Avelox, with 10mg paxil, and 5mg norvasc, my breathing problems have been there for a while and my nasal passages were blocked, and my throat very sore as it was hard to swallow

    Earlier in the day at my doctors office my bp was 120/80, when i had these breathing problems and rapid heart rate it was an hour after i took all 3 meds. when I was in the ambulance my heart rate was normal 70 beats per minute. but my blood pressure was 130/100! I have never had diastolic blood pressure that high unless i was working out. When i arrived at the hospital it went down to 131/84. I was given a steroid for my throat and i feel 100% better, but my chronic cough is still there. My question is could the medication caused this, can asthma contribute and what could be causing my bp fluct's, I know people live long productive lives with high bp but im 26 and to say the least concerned. My bp when resting is 120/80 but when i just walk it goes up to 150/87 sometimes. Any opinions or insight would be great thank you very much

     
    Sponsors Lightbulb
       
    Old 06-25-2008, 05:51 AM   #2
    aether4
    Veteran
    (female)
     
    aether4's Avatar
     
    Join Date: Jul 2007
    Location: Oklahoma
    Posts: 415
    aether4 HB User
    Re: my BP went up to 130/100 medication or asthma cause this?

    Having and infection can cause a person's blood pressure to go up, so would the stress of being taken to the hospital in an ambulance.
    Possible lower oxygen levels may account for higher heart rate and tachycardia does cause shortness of breath and chest tightness.

    Have you ever had a sleep study done? If not - it may be something to consider with the asthma and blood pressure issues at such a young age as you could possibly have sleep apnea.

     
    Old 06-25-2008, 10:23 AM   #3
    kg21678
    Member
    (male)
     
    kg21678's Avatar
     
    Join Date: May 2007
    Location: United States
    Posts: 98
    kg21678 HB User
    Re: my BP went up to 130/100 medication or asthma cause this?

    Hi no I have never had any sleep study's done, but when sleeping with people they never noticed any issues with my sleep, although that does not mean I don't have sleep apnea, but I am not really over weight, and during rest for 5-10 minutes my bp is usually 120/80, the only thing i do notice is that a lot of times when i go to urinate my heart starts racing what feels like a million miles a minute. I do know that my breathing is restricted in my nose, as my doctor said my nasal passages are almost completely blocked. Also i notice i get tired very easily which to me is not normal since i have been pretty active my entire life and cannot remember anytime in which i would get tired so easily, im sure the paxil and norvasc could have something to do with that. In addition I sometimes feel a pull on my left cheek and have had this examined a few times with no issues found not sure what that could be either.

     
    Old 06-25-2008, 06:32 PM   #4
    aether4
    Veteran
    (female)
     
    aether4's Avatar
     
    Join Date: Jul 2007
    Location: Oklahoma
    Posts: 415
    aether4 HB User
    Re: my BP went up to 130/100 medication or asthma cause this?

    You don't need to be overweight - that's just one risk factor, asthma is another, as is high blood pressure and fatigue. There's two types of sleep apnea, obstructive and central. Obstructive is the more common type, so that is likely what you'll find information on if you look up sleep apnea.
    I'm actually in a risk group for the central form and have absolutely none of the commonly listed symptoms/risks for apnea - though I simply couldn't afford it right now even if I was willing to put up with it.

    Have you had any blood tests done? - beyond the basic heart related tests, electrolyte, and cbc. You may have a vitamin or mineral deficiency which could be adding to your fatigue.

    Last edited by aether4; 06-25-2008 at 06:32 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Asthma getting worse and worried.. finalfantasia Asthma 4 04-21-2010 11:50 AM
    BP medication advice boo1234 High & Low Blood Pressure 3 10-21-2009 10:41 PM
    A Medication CAUSING asthma? Vanessa74 Asthma 2 01-14-2008 09:10 AM
    Is there an asthma medication that doesn't cause sleeplessness, nervousness? punkiishmob Asthma 4 03-24-2007 10:19 AM
    new asthma-I have LOTS of questions! plm Asthma 5 05-28-2003 09:45 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:10 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!